Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 19, NWS Quad Cities, IA

April 25, 2012Lee County, Iowa; Clark County, Missouri; Hancock County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 25, 2012, 7:51 PM CDT for Lee County, Iowa; Clark County, Missouri; Hancock County, Illinois. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2012, 7:51 PM CDT (00:51 UTC)
Expired
Apr 25, 2012, 8:45 PM CDT
In force
54 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
58.0 mph

Counties Lee County, IA, Hancock County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 8:06 PM CDTHAIL 1Ene Wayland, MO
Apr 25, 8:09 PM CDTHAIL 1.5Ese Wayland, MO
Apr 25, 8:22 PM CDTHAIL 0.251 Se Keokuk, IATIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 7:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1209 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS53 KDVN 260051
SVRDVN
IAC111-ILC067-MOC045-260145-
/O.NEW.KDVN.SV.W.0019.120426T0051Z-120426T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT WED APR 25 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLARK COUNTY IN NORTHEAST MISSOURI...
  SOUTHWESTERN LEE COUNTY IN SOUTHEAST IOWA...
  SOUTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 845 PM CDT.

* AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY 8 MILES WEST OF NEW BOSTON...OR 10
  MILES NORTH OF KAHOKA...AND MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
  FRANCISVILLE...WAYLAND...MONTROSE...ALEXANDRIA...KEOKUK...WARSAW...
  HAMILTON...WEST POINT...BOWEN AND AUGUSTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4019 9150 4023 9151 4024 9151 4024 9152
      4056 9171 4067 9165 4046 9125 4020 9090
      4019 9091
TIME...MOT...LOC 0051Z 308DEG 28KT 4054 9162
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
5 follow-up statements
754 
WWUS53 KDVN 260103
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
803 PM CDT WED APR 25 2012

IAC111-ILC067-MOC045-260145-
/O.CON.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
LEE IA-HANCOCK IL-CLARK MO-
803 PM CDT WED APR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN CLARK...SOUTHERN HANCOCK AND SOUTH CENTRAL LEE
COUNTIES...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR VINCENNES...OR 9
MILES SOUTHWEST OF NAUVOO...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FROST
ISLAND CONSERVATION AREA...WAYLAND...MONTROSE...SUMMITVILLE...KEOKUK
AIRPORT...MOOAR...GALLAND...SANDUSKY...ALEXANDRIA...KEOKUK...
WARSAW...GREGORY 
LANDING...HAMILTON...ELVASTON...SUTTER...TIOGA...BASCO...AND WEST 
POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4019 9150 4023 9151 4024 9151 4024 9152
      4056 9171 4055 9149 4046 9125 4020 9090
      4019 9091
TIME...MOT...LOC 0103Z 308DEG 28KT 4048 9153
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
185 
WWUS53 KDVN 260108
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 PM CDT WED APR 25 2012

IAC111-ILC067-MOC045-260145-
/O.CON.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
LEE IA-HANCOCK IL-CLARK MO-
808 PM CDT WED APR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN CLARK...SOUTHERN HANCOCK AND SOUTH CENTRAL LEE
COUNTIES...

AT 805 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR WAYLAND...OR 7 MILES WEST OF KEOKUK...
MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMMITVILLE...MOOAR...KEOKUK AIRPORT...GREGORY LANDING...
ALEXANDRIA...GALLAND...WARSAW...SANDUSKY...HAMILTON...SUTTER...
TIOGA...ELVASTON...BASCO...WEST POINT...STILLWELL...DENVER...BOWEN...
BENTLEY AND AUGUSTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4019 9150 4023 9151 4024 9151 4024 9152
      4056 9171 4055 9149 4046 9125 4020 9090
      4019 9091
TIME...MOT...LOC 0108Z 286DEG 28KT 4037 9151
WIND...HAIL <58MPH 1.00IN

$$

DLF
883 
WWUS53 KDVN 260121
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT WED APR 25 2012

IAC111-ILC067-MOC045-260145-
/O.CON.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
LEE IA-HANCOCK IL-CLARK MO-
821 PM CDT WED APR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CLARK...SOUTHERN HANCOCK AND SOUTH CENTRAL LEE
COUNTIES...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR WARSAW...OR NEAR 
KEOKUK...MOVING EAST AT 30 MPH.  ANOTHER VERY SIGNIFICANT SEVERE 
THUNDERSTORM WITH GOLF BALL TO POSSIBLE TENNIS BALL HAIL IS LOCATED 
IN CENTRAL CLARK COUNTY AND WILL MOVE INTO SOUTHWEST HANCOCK COUNTY 
SOON.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMILTON...SUTTER...TIOGA...ELVASTON...BASCO...WEST POINT...
STILLWELL...DENVER...BOWEN...BENTLEY AND AUGUSTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4019 9150 4023 9151 4024 9151 4024 9152
      4041 9151 4047 9139 4046 9125 4020 9090
      4019 9091
TIME...MOT...LOC 0121Z 273DEG 26KT 4037 9139
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
798 
WWUS53 KDVN 260137
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT WED APR 25 2012

IAC111-260147-
/O.CAN.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
LEE IA-
837 PM CDT WED APR 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4035 9150 4034 9136 4029 9124 4024 9111
      4019 9105 4019 9150 4023 9151 4024 9151
      4024 9152
TIME...MOT...LOC 0137Z 306DEG 43KT 4022 9136

$$

ILC067-MOC045-260145-
/O.CON.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
HANCOCK IL-CLARK MO-
837 PM CDT WED APR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CLARK AND SOUTHWESTERN HANCOCK COUNTIES...

AT 835 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS STORM
WAS LOCATED APPROXIMATELY NEAR TIOGA...OR 10 MILES NORTHEAST OF
CANTON...MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
POINT AND STILLWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED VERY LARGE HAIL...AND IT REMAINS A 
THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4035 9150 4034 9136 4029 9124 4024 9111
      4019 9105 4019 9150 4023 9151 4024 9151
      4024 9152
TIME...MOT...LOC 0137Z 306DEG 43KT 4022 9136
WIND...HAIL <58MPH 1.75IN

$$

ERVIN
375 
WWUS53 KDVN 260142
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT WED APR 25 2012

ILC067-MOC045-260152-
/O.EXP.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
HANCOCK IL-CLARK MO-
842 PM CDT WED APR 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK AND
SOUTHWESTERN HANCOCK COUNTIES WILL EXPIRE AT 845 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4035 9150 4034 9136 4029 9124 4024 9111
      4019 9105 4019 9150 4023 9151 4024 9151
      4024 9152
TIME...MOT...LOC 0142Z 306DEG 43KT 4018 9130

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:11 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 25, 6:11 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 PM CDT WED APR 25 2012

.AVIATION...
LOW PRESSURE WILL SLIDE SOUTHEAST OF EASTERN IOWA EARLY THIS
EVENING...RESULTING IN NORTH TO NORTHEAST WINDS FOR THE NEXT 24
HOURS. WIDESPREAD VFR CONDITIONS ARE EXPECTED...WITH ONLY CIRRUS
AND SOME SCATTERED MID CLOUDS THROUGH THROUGH THE NIGHT AND SPOTTY
FAIR WEATHER CUMULUS ABOVE 5000 FT TOMORROW. THERE IS A SLIGHT
CHANCE STRATUS COULD AFFECT NORTHEAST IOWA TOWARDS MORNING FOR A
FEW HOURS...POSSIBLY AFFECTING THE DBQ AIRPORT. HOWEVER...WILL
LEAVE THIS OUT FOR NOW...AND SHOW CLEAR SKIES TOMORROW. ERVIN

&&

.UPDATE...
THE FORCING IS WEAK THIS EVENING...AND LARGELY ALREADY PASSED BY.
CAPPING HAS REMAIN STRONG...WITH ONLY ONE STORM ALLOWED NEAR THE
FRONT OVER CENTRAL ILLINOIS. A FEW WEAK CELLS NEAR OTTUMWA APPEAR
TO BE THE LAST GASP OF FORCING. THUS..WE UPDATED AN HOUR OR MORE
AGO TO GO DRY...EXCEPT A SLIGHT CHANCE OVER FAR SOUTHEAST IOWA AND
WEST CENTRAL ILLINOIS/NE MO THROUGH 00Z. ERVIN

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT WED APR 25 2012/

SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING MAIN UPSTREAM LOW PRESSURE CENTER
NEAR THE DSM AREA WITH ASSOCIATED WARM FRONT BUCKLING UP INTO SOUTH
CENTRAL MN...AND THEN DRAPED BACK SOUTHEASTWARD THROUGH MACOMB IL
AND INTO SOUTHEASTERN IL. SOME SFC DPT POOLING DRIVING VALUES INTO
THE LOWER 60S IN SOUTH CENTRAL TO SE IA ATTM...WHILE MUCH OF THE
REST OF THE AREA DPTS HAVE MIXED DOWN AND REMAINED WELL DOWN IN THE
50S. BEST SFC PRESSURE FALLS/BULLS-EYE ARE STARTING TO MOVE EAST OF
THE DVN CWA TOWARD EAST CENTRAL IL/WEST CENTRAL INDIANA. WV IMAGERY
AS WELL AS VIS SATELLITE LOOP SUGGESTING UPPER VORT ALMOST ON TOP OF
THE DVN CWA ALREADY...WHICH MEANS BEST FORCING SHOULD START TO
FOLLOW THE PRESSURE FALL PATTERNS. ELEVATED CLOUD COVER/SOME HIGH
BASED SHOWERS...AND IMPRESSIVE SFC BASED CIN VALUES CONTINUE TO REIGN
ACRS THE CWA WITH THE CLOUD COVER AND SOME EVAPO-COOLING IMPEDING THE
ARM UP TO CONVECTIVE TEMPS ESPECIALLY IN THE SECTOR SOUTH OF THE WARM
FRONT.

SHORT TERM...TONIGHT AND THURSDAY...
TONIGHT...MUCH OF THE PARAMETERS ONGOING DISCUSSED ABOVE IN THE
SYNOPSIS SUGGESTS A LIMITED THREAT OF STRONG SFC BASED CONVECTION
DEVELOPING IN THE CWA...OR EVEN ELEVATED STORMS NORTH OF THE WARM
FRONT THROUGH EARLY EVENING. NORMAL NOCTURNAL PROCESSES MAY
EVENTUALLY DRIVE AN ELEVATED STORM EVENT BY MID TO LATE EVENING BUT
MOST OF THAT WOULD LIKELY TAKE PLACE EAST AND SOUTHEAST OF THE LOCAL
AREA OF CONCERN. WILL IGNORE MOST OF THE SHORT RANGE MODELS WHICH
ARE TOO AGGRESSIVE WITH LOW TO MID LEVEL MOISTURE FETCH/OVERBLOWN
CAPES AND INSTABILITY. ONLY THE HIRES ARW MODEL IS CLOSE TO HANDLING
THE CURRENT SFC BASED MOISTURE VALUES CORRECTLY...AND THIS MODEL
IGNITES INITIAL CONVECTION ACRS CENTRAL IL AROUND 7 PM CDT...AND THEN
FURTHER DEVELOPS IT AS IT SCOOTS OFF TOWARD THE OH VALLEY THROUGH
MIDNIGHT. WILL STILL KEEP CHC POPS GOING ESPECIALLY ACRS THE EAST/
SOUTHEAST HALF THROUGH MID EVENING IN THE POSSIBLE CONVECTIVE
INITIATION ZONE UNTIL LINGERING FORCING FROM PASSING CYCLONE AND VORT
ALOFT MIGRATES TO THE EAST. BUT ALL WE MAY GET IS THE CURRENT HIGH
BASED PASSING SHOWERS AND SPRINKLES. ANOTHER LOW CHANCE FOR SOME
DEVELOPMENT FRO AT LEAST ISOLATED SHOWERS/STORMS RIGHT BEHIND THE
PASSING LOW AS WAKE NORTHWEST FLOW KICKS IN ON WANING CAP/S WESTERN
FRINGE BY MID TO LATE EVENING...BUT WILL NOT PUT POPS IN FOR THAT
POSSIBILITY AND LET EVENING SHIFT ASSESS IF THIS PROCESS CAN REALLY
UNFOLD. IN-BUILDING HIGH PRESSURE AND NW TO NORTH FLOW COOL-ADVECTS
LOWS INTO THE MID 40S IN THE NORTHEAST...TO THE LOW TO MID 50S IN THE
SOUTH BY THU MORNING.

THURSDAY...HIGH PRESSURE AND IT/S IN-BUILDING GRADIENT CONTINUE ON
THU FOR BREEZY NORTH TO NORTHEAST SFC WINDS BUT AT LEAST MOSTLY
SUNNY SKIES. DESPITE SOME ROBUST CAA...DEEP MIXING ALONG WITH THE
INSOLATION WILL TRANSLATE TO THU HIGHS IN THE LOWER 60S NORTH OF HWY
30...TO THE MID AND UPPER 60S ALONG AND SOUTH OF I80.    ..12..

LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
GENERALLY BELOW NORMAL TO END THE MONTH OF APRIL... WITH TWO MAIN
WINDOWS FOR RAIN... ONE DEVELOPING FRI LINGERING INTO SAT AND THE
OTHER LATER MON INTO TUE.

THU NGT... HAVE REMOVED RAIN CHCS WITH MODELS SHOWING DEEP DRY
EASTERLY FETCH FROM BENEATH GREAT LAKES RIDGING. DESPITE INCREASE
IN CLOUDS... LOWS NEAR OR EVEN JUST BELOW COOL SIDE WITH MID 30S
NE TO MID 40S SW.

FRI-FRI NGT... DRY EASTERLY FETCH TO SLOW SATURATION AND ONSET OF
MEASURABLE RAIN FOR MANY AREAS UNTIL AFTN... CONTINUING FRI NGT.
BEST COVERAGE AND AMOUNTS SUGGESTED NORTH OF HWY 34 ATTIM... AND
MOSTLY LIGHT AT THAT ALTHOUGH SOME MODERATE AMOUNTS POSSIBLE
LATE AT NGT INTO SAT WITH APPROACH OF MID LEVEL SHORTWAVE. DUE TO
SLOWER ARRIVAL OF RAIN FRI HAVE NUDGED UP HIGHS SOME. STILL
A TRICKY MAX TEMP FCST FOR FRI WITH EVAPORATIVE COOLING EFFECTS WITH
VIRGA AND SPRINKLES FIRST HALF OF DAY. TEMPS NEAR STEADY FRI NGT
WITH CLOUDS AND RAIN... WITH COOLEST READINGS NORTH AND WARMEST IN
THE SOUTH WHERE COULD EVEN RISE SOME DEPENDING ON MOVEMENT OF WARM
FRONT... WITH POTENTIAL FOR NEEDING TO EXPAND OR RAISE MIN TEMP
GRADIENT NORTH TO SOUTH.

SAT-SAT NGT...RAIN TAPERING OFF SAT AM BUT WILL CONTINUE WITH CHCS
REST OF DAY INTO SAT NGT WITH INVERTED SFC TROUGH. WARMEST HIGHS
WILL BE ACROSS THE SOUTH DUE TO WARMER START AND EARLIER END TO ANY
RAIN... WHILE NEAR STEADY OR SLOW RISE ON TEMPS FAR NORTH. HAVE
EXPANDED HIGH TEMP GRADIENT SOME... WITH MID/UPPER 40S NORTH TO UPPER
50S FAR SOUTH. DEPENDING ON ANY SUNSHINE AND MOVEMENT OF WARM FRONT
CANT RULE OUT 60S FAR SOUTH.

SUN-TUE... PATTERN RECYCLES ITSELF WITH YET ANOTHER LARGE HIGH
SETTLING INTO THE GREAT LAKES THRUSTING REGION IN DEEP LOW LEVEL COOL
AND DRY EASTERLY FETCH SUN INTO MON. LATE MON THROUGH TUE WILL BRING
NEXT APPRECIABLE RAIN CHCS WITH NEXT BARRAGE OF PACIFIC ENERGY. WILL
HOWEVER NEED TO BE WATCHFUL FOR SLOWING ARRIVAL GIVEN DRY EASTERLY
FETCH. TEMPS LOOK TO MODERATE NEAR TO A BIT ABOVE NORMAL BY THE END
OF THE PERIOD AND JUST BEYOND... WITH FLOW PATTERN BECOMING SEMI-
ZONAL TO WSW.    ..05..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

ERVIN
Hazardous weather outlook, Apr 25, 3:42 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 PM CDT WED APR 25 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
342 PM CDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE WILL BE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS TO
MOVE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH MID EVENING. THERE
IS STILL A LINGERING LOW CHANCE FOR A STRONG TO SEVERE STORM TO
DEVELOP THIS EVENING EAST OF THE MISSISSIPPI RIVER...BUT LATEST
INDICATIONS SUGGEST THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL
OCCUR TO THE EAST AND SOUTHEAST OF THE OUTLOOK AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS MAY BE POSSIBLE NEXT TUESDAY. IT IS TOO SOON TO
DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

THERE IS LOW CHANCE FOR THE NEED OF SPOTTER ACTIVATION THIS EVENING
EAST OF THE MISSISSIPPI RIVER.

12

In the hours before

Special weather statement, Apr 25, 6:41 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
641 PM CDT WED APR 25 2012

IAZ087-088-098-099-MOZ010-260045-
CLARK-HENRY-JEFFERSON-LEE-VAN BUREN-
641 PM CDT WED APR 25 2012

...ISOLATED STRONG THUNDERSTORMS...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR DOUDS/LEANDO...OR 12 MILES
NORTHWEST OF KEOSAUQUA...MOVING EAST SOUTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  DOUDS/LEANDO AROUND 645 PM CDT...
  BIRMINGHAM AROUND 700 PM CDT...
  KEOSAUQUA AROUND 705 PM CDT...
  BONAPARTE AROUND 725 PM CDT...
  6 MILES SOUTH OF HILLSBORO AROUND 730 PM CDT...

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...AND BRIEF HEAVY
RAIN...ARE EXPECTED WITH THESE STORMS.

LAT...LON 4085 9154 4057 9166 4069 9218 4095 9218
TIME...MOT...LOC 2340Z 286DEG 23KT 4084 9213

ERVIN
Local storm report, Apr 25, 7:11 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             1 W SELMA               40.87N 92.17W
04/25/2012  M0.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RELAYED BY NWS DES MOINES.

&&

GROSS
Local storm report, Apr 25, 7:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             5 NW KEOSAUQUA          40.79N 92.02W
04/25/2012  E0.88 INCH       VAN BUREN          IA   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL FALLING.

&&

GROSS
Local storm report, Apr 25, 7:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             3 WNW KEOSAUQUA         40.75N 92.02W
04/25/2012  M0.88 INCH       VAN BUREN          IA   TRAINED SPOTTER

            FELL IN PAST 2 TO 3 MINUTES.

0720 PM     HAIL             2 ESE KEOSAUQUA         40.72N 91.92W
04/25/2012  E0.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

            LOTS OF DIME SIZED HAIL FALLING.

&&

GROSS
Local storm report, Apr 25, 7:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 PM CDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             5 E CANTRIL             40.64N 91.98W
04/25/2012  E1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            MOSTLY NICKELS FALLING.

&&

GROSS
Local storm report, Apr 25, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 WSW BONAPARTE         40.68N 91.85W
04/25/2012  M1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0733 PM     HAIL             2 SE CANTRIL            40.62N 92.04W
04/25/2012  M1.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:29 PM CDTSevere Thunderstorm WarningDVNVan Buren61 min
Apr 25, 8:15 PM CDTSevere Thunderstorm WarningDVNClark39 min
Apr 25, 9:28 PM CDTSpecial Weather StatementDVNClark32 min
Apr 26, 3:41 PM CDTFrost AdvisoryDVNCarroll, Jo Daviess, Stephenson, Whiteside16 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.